MAUDE Adverse Event Report: COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number G25293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer name and address- postal code: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the distal tip of a cook® single-use holmium laser fiber was found broken and disconnected when testing the device with a laser machine.The laser fiber was recognized by the laser machine but was not used during the procedure due to the broken tip.Another laser fiber was opened to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, the distal tip of a cook® single-use holmium laser fiber was found broken and disconnected when testing the device with a laser machine.The laser fiber was recognized by the laser machine but was not used during the procedure due to the broken tip.Another laser fiber was opened to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.No device was returned for investigation.A document-based investigation evaluation was performed.No related non-conformances were recorded.One other complaint was reported for this lot number describing an unrelated failure mode.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.No gaps in production or processing controls were noted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is included with instructions for use which caution that several different factors affect the life of a laser fiber, including: improper handling, poor laser beam alignment or focus, continuous lasing with the fiber tip in contact with tissue, never subject fiber optics to sharp bends in handling, use, or storage.Extended lasing at high power, discard any fiberoptic assembly that is cracked or broken or does not meet minimum transmission standards.Based on available information, cook has concluded that a cause for this event could not be determined.The appropriate personnel have been notified, and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key12019852
Report Number1820334-2021-01534
Device Sequence Number16995133
Product Code GEX
UDI-Device Identifier00827002252936
UDI-Public(01)00827002252936(17)240125(10)13713308
Combination Product (Y/N)N
PMA/510(K) Number
K133788
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2024
Device Model NumberG25293
Device Catalogue NumberHLF-S200-HSMA
Device Lot Number13713308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1